Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How is learning affected?
Nov 25, 2006

I am a volunteer, teaching computer skills to HIV positive people trying to re-enter the workforce. I'm wondering how HIV/AIDS and/or the treatment affects their ability to learn, so that I can adjust my course design and teaching methods appropriately. I know that there is great variation among individuals, and I adjust my teaching in class to accommodate the needs of the group, but I want to design the courses so the goals are appropriate. Setting the bar too low is insulting and may set artificial limits, but setting it too high can destroy motivation.

Response from Dr. Henry

HIV+ persons for the most part do not have any cognitive impairment that would decrease the ability to learn. Some patients with advanced AIDS (CD4 < 200 ) are at increased risk for cognitive disorders and some HIV drugs can throw off sleep and concentration-but for the most part HIV doesn't greatly impact learning potential. KH



Previous
Truvada & insomnia
Next
Kalketra/Triglycerides and a Switch to Reyataz?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement